Alert archive / Indiana / River Flood Warnings in 2009

River Flood Warning 141, NWS Indianapolis, IN

June 17, 2009Daviess County, Greene County, Knox County, Indiana

NWS Indianapolis, IN issued this river flood warning at Jun 17, 2009, 10:26 AM EDT for Daviess County, Greene County, Knox County, Indiana. It took effect at Jun 17, 2009, 9:00 PM EDT. It was in force for 35 hr.

The area

The counties it named.

The facts

Issued
Jun 17, 2009, 10:26 AM EDT (14:26 UTC)
In effect from
Jun 17, 2009, 9:00 PM EDT
Expired
Jun 19, 2009, 8:00 AM EDT
In force
35 hr
Issued by
NWS Indianapolis, IN
Flood severity
Minor

Counties Daviess County, IN, Greene County, IN, Knox County, IN

The radar

The Evansville,IN radar (KVWX), 79 km from the middle of the area, began a volume at 14:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point White River (IN) at Newberry (NWBI3). The gauge peaked at 13.59 ft at Jun 18, 2009, 11:00 PM EDT.

actionminormoderate10152006/1706/1806/1906/20
Action stage
8 ft
Minor stage
13 ft
Moderate stage
19 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03360500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Jun 17, 7:11 AM EDT, 3 hours 15 minutes earlier.

Area forecast discussion, Jun 17, 7:11 AM EDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
711 AM EDT WED JUN 17 2009

.AVIATION...

DISCUSSION FOR 12Z TAFS.

THE FORECAST PROBLEM EARLY ON WILL BE THE MORNING FOG. ALL
INDICATIONS ARE THAT THIS FOG SHOULD QUICKLY LIFT BY 13-14Z AND
VFR CONDITIONS WILL RETURN. AS AN AREA OF LOW PRESSURE MOVES
ACROSS NORTHERN INDIANA THIS AFTERNOON...SURFACE WINDS WILL
INCREASE OUT OF THE SOUTHWEST AT 12-13KTS WITH A BIT OF GUSTINESS
UP TO 20KTS. WITH DRY AIR INITIALLY PRESENT THIS MORNING...PRECIP
CHANCES WILL NOT RETURN UNTIL LATER THIS AFTERNOON. AFTER 21Z SOME
SCATTERED THUNDERSTORMS ARE EXPECTED. COVERAGE WILL NOT BE
WIDESPREAD AND SO WILL JUST HANDLE THIS WITH A MENTION OF CB ON
THE CLOUD GROUPS. THE NEXT ISSUE WILL BE FOG POTENTIAL AGAIN
TONIGHT. AFTER CB DISSIPATES BY 02Z IT WILL BE VFR AND HIGH
PRESSURE BUILDS IN WHICH SHOULD HELP FOR LIGHT FOG TO DEVELOP WITH
HIGH SURFACE MOISTURE REMAINING. A WARM FRONT APPROACHING BY 12Z
THURSDAY WILL HELP TO KEEP SURFACE MOISTURE HIGH IN CENTRAL
INDIANA SO FOR NOW WILL HAVE MVFR VSBY FROM FOG IN THE FORECAST.

&&

.PREV DISCUSSION... /ISSUED 600 AM EDT WED JUN 17 2009/

DISCUSSION...
FOR THE SHORT TERM THE MAIN CONCERN WILL CONTINUE TO BE THE CHANCE
OF THUNDERSTORMS. INITIALLY THE NAM HAS THE FRONT SLIGHTLY FURTHER
TO THE SOUTH WHICH FITS SURFACE OBS. BY 12Z THEIR LOCATIONS DIFFER
LITTLE. THE LOW THAT IS ALONG THE FRONT WILL CONTINUE TO MOVE EAST.
THIS WILL MOVE A WEAK COLD FRONT THROUGH THIS AFTERNOON. AT 00Z THE
NAM HOLDS IT IN SOUTHERN INDIANA WHILE THE GFSMOVES IT TO THE OHIO
RIVER. DEW POINTS WILL REMAIN IN THE MID TO UPPER 60S THIS
AFTERNOON. BOTH MODELS ARE FAIRLY CONSISTANT WITH BRINGING A MOST
UNSTABLE CAPE AROUND 3000. WITH THE MOISTURE AND INSTABILITY WILL
CONTINUE WITH THE CHC OF THUNDERSTORMS. AFTER THE FOG BURNS OFF
THERE SHOULD BE SEVERAL HOURS OF PARTLY SUNNY WHICH SHOULD GIVE A
QUICK TEMP INCREASE. ALSO WITH THE FRONT MOVING TO THE NORTH THERE
MAY BE MORE SUNSHINE LATE IN THE AFTERNOON WHICH WILL HELP TO
INCREASE TEMPS. WITH THE FRONT MOVING TO THE NORTH THERE IS WAA. THE
NAM BRINGS IN THE MOST. THE WAA ALONG WITH SOME SUNSHINE WILL GO
WITH THE SLIGHTLY WARMER NAM TEMPS.

AT 06Z THE GFS HOLDS THE FRONT NEAR THE OHIO RIVER. THE NAM MOVES IT
THERE BUT THEN MOVES IT EAST OF OHIO BY 12Z. THIS MOVEMENT IS WAY TO
FAST CONSIDERING THIS SYSTEM HAS BEEN AROUND FOR SEVERAL DAYS. WITH
THE SLOWER MOVEMENT OF THE FRONT WHICH WOULD GIVE LESS CAA WENT
CLOSER TO THE WARMER GFS TEMPS.

ON THURSDAY STRONG WAA BEGINS. 850 MB TEMPS INCREASE 1-2 DEGREES
DURING THE DAY. THE GFS HAS A BETTER HANDLE OF THIS SYSTEM WITH IT
INCREASING TEMPS. THE NAM DECREASES TEMPS. SO WILL GO WITH THE
WARMER GFS TEMPS. THE PREFERED GFS DOES INCREASE THE CAPE TO 5000.
DEW POINTS WILL BE AROUND 70. WITH THIS INSTABILITY AND MOISTURE
WILL CONTINUE THE CHANCE OF THUNDERSTORMS. THURSDAY NIGHT ANOTHER
WARM FRONT MOVES THROUGH. THIS WILL CONTINUE THE CHANCE OF
THUNDERSTORMS. WILL CONTINUE WITH THE WARMER GFS TEMPS.

THE NEXT CHANGE IN WEATHER WILL BE A COLD FRONT MOVING THROUGH
FRIDAY NIGHT. FOR THE PAST SEVERAL RUNS THE MODELS HAVE BEEN
CONSISTANT WITH THIS. IT WILL BRING A CHANCE OF THUNDERSTORMS FRIDAY
NIGHT. THESE SHOULD MOVE OUT DURING THE MORNING. DRY WEATHER WILL
THEN MOVE IN FOR THE REST OF THE FORECAST.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

AVIATION...JOHNSON
PUBLIC...SH
Hazardous weather outlook, Jun 17, 6:20 AM EDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
620 AM EDT WED JUN 17 2009

INZ021-028>031-035>049-051>057-060>065-067>072-181030-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
620 AM EDT WED JUN 17 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

ABUNDANT MOISTURE ALONG WITH UNSTABLE AIR WILL ALLOW FOR SOME
THUNDERSTORMS TO DEVELOP THIS AFTERNOON. ORGANIZED SEVERE WEATHER
IS NOT EXPECTED BUT THESE STORMS MAY PRODUCE LOCALLY HEAVY RAIN
WHICH COULD PRODUCE MINOR FLOODING AND LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

WITH A VERY WARM AND HUMID AIRMASS IN PLACE ACROSS CENTRAL INDIANA
THIS WEEK...THERE WILL BE CHANCES OF THUNDERSTORMS THROUGH
SATURDAY.

AT THIS TIME IT APPEARS THAT THERE WILL BE SOME RISK FOR SEVERE
WEATHER EACH DAY WEDNESDAY THROUGH FRIDAY. STAY TUNED FOR LATER
UPDATES ON THE EXTENDED SEVERE WEATHER OUTLOOK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

HAINES

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 2:27 AM EDTDense Fog AdvisoryINDBoone, Carroll, Clinton, Delaware, Fountain, Hamilton and 18 more4 hr
Jun 17, 9:14 AM EDTRiver Flood WarningINDDaviess, Greene, Knox3 days
Jun 17, 10:26 AM EDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike5 days

Nearby

River Flood Warnings in Indiana, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.